MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-4-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the concerto coil did not deploy.There was no injury to the patient reported as a result of the event, and no further information was available.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.The concerto pusher was found broken at 162.0cm from the distal end of pusher.When compared to the product drawing, the pusher broke 26.0cm from the proximal end of the pusher.The pusher actuator interface (ai) and hypotube break indicator (hbi) were found to have broken off from the pusher and not returned.No bends or kinks were found with the concerto pusher.The release wire coin was found against the lumen stop and the implant coil still attached to the pusher.A residue was noted under the shrink tubing at the detachment location (lumen stop).The implant coil was found damaged and had lost its original shape.Due to the damaged condition of the pusher, it could not be used with an in-house instant detacher.Therefore, the shrink tubing was removed, and the release wire accessed to attempt manual detachment.However, during the detachment attempt, the release wire coin broke at the lumen stop with a segment of the release wire still stuck within the lumen stop.The implant coil remained attached to the pusher.Therefore, the lumen stop and retainer ring inner diameters could not be examined or measured.Based on the device analysis and reported information, the customer¿s ¿non-detachment¿ report was confirmed.As the release wire coin broke at the lumen stop it is possible the coin was jammed at the lumen stop contributing to the non-detachment issue.In addition, it is also possible the residue found at the detachment zone contributed to the event.However, the root cause could not be determined.The instant detacher used in the event was not returned.Therefore, an analysis could not be performed and conformance to specification could not be assessed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12285947
Report Number2029214-2021-00982
Device Sequence Number3180754
Product Code KRD
UDI-Device Identifier00847536033481
UDI-Public00847536033481
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2024
Device Model NumberNV-2-4-HELIX
Device Catalogue NumberNV-2-4-HELIX
Device Lot NumberB184230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date08/06/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1